Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 3, 2019, 3:33 PM EDT for Bourbon County, Harrison County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2019, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 3, 2019, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KY, Harrison County, KY
The radar
The Jackson,KY radar (KJKL), 120 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:08 PM EDT | FLASH FLOOD | 5 Ne Clintonville, KY | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 NE CLINTONVILLE. PARTS OF STATE ROAD 627 CLOSED DUE TO HIGH, FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WGUS53 KLMK 031933 FFWLMK KYC017-097-032230- /O.NEW.KLMK.FF.W.0019.190703T1933Z-190703T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Louisville KY 333 PM EDT Wed Jul 3 2019 The National Weather Service in Louisville has issued a * Flash Flood Warning for... Central Bourbon County in central Kentucky... Central Harrison County in central Kentucky... * Until 630 PM EDT. * At 333 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Paris, Cynthiana, Breckinridge, North Middletown, Sidville, Shawhan, Robinson, Ruddels Mills, Renaker and Stony Point. LAT...LON 3853 8428 3813 8409 3809 8428 3848 8445 $$ DM
1 follow-up statement
521 WGUS73 KLMK 032029 FFSLMK Flash Flood Statement National Weather Service Louisville KY 429 PM EDT Wed Jul 3 2019 KYC017-097-032230- /O.CON.KLMK.FF.W.0019.000000T0000Z-190703T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon KY-Harrison KY- 429 PM EDT Wed Jul 3 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL BOURBON AND CENTRAL HARRISON COUNTIES... At 425 PM EDT, emergency management and law enforcement reported flash flooding and several closed roads due to heavy rain and thunderstorms over portions of Harrison and Bourbon counties. Doppler radar estimates as much as four inches of rain have already fallen. An additional inch or two of rain may fall over the next several hours. This additional rainfall will prolong and worsen flooding. Some locations that will experience flooding include... Paris, Cynthiana, Breckinridge, North Middletown, Sidville, Shawhan, Robinson, Ruddels Mills, Renaker and Stony Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3853 8428 3813 8409 3809 8428 3848 8445 $$ DM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:21 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 3, 3:21 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 321 PM EDT Wed Jul 3 2019 .Short Term...(This evening through Thursday) Issued at 300 PM EDT Wed Jul 3 2019 The CWA sits in the middle of upper flow. The jet stream is north of the Great Lakes. To the south, a large high over the Gulf of Mexico has strong upper flow wrapping anticyclonically around it. This is funneling moisture up the Mississippi Valley into the Ohio Valley. During this evening into tonight precipitable water values in central Kentucky and southern Indiana will go above 2 inches. CAPE values have been increasing with diurnal heat with mix layer values over 2,000 J/kg. At the same time a shortwave is moving east through central Kentucky. With divergence aloft and lots of moisture in the atmosphere, expecting more thunderstorm and shower coverage through tonight. On the plus side, the atmosphere has little shear, so storms will have a hard time getting organized in a manner to produce large hail or tornadoes. Widespread severe weather isn't expected. Pop up storms are expected. Expect relatively short lived storm cells that lift and collapse. These storms are capable of heavy rainfall, gusty winds, and lightning. Lightning is not a reason for severe thunderstorm warnings, but that doesn't mean it isn't dangerous. Lightning will likely be the main hazard with these storms. These storms have had a lot of lightning over the last few days. Storms will thin a few hours after sunset, and by morning, temperatures will be in the upper 60s outside Louisville, and around 70 in Louisville. Skies will go mostly sunny to allow for heating before afternoon showers and thunderstorms fire up again with little change in the synoptic flow. && .Long Term...(Thursday night through Wednesday) Updated at 245 PM EDT Wed Jul 3 2019 Upper ridging over the eastern CONUS will weaken Thu night and Fri as low pressure moves across the south end of Hudson Bay. By Saturday the weakness will be enough for a weak and slow-moving cold front to drop into the Ohio Valley. POPs will increase to likely on Friday and categorical on Saturday as the front hangs up across the area, but do not believe storm coverage at any given time will match how much of the area sees rain over a 6-12 hr period. Organized severe wx isn't expected, but could see pulse storms with localized heavy rainfall and gusty winds, not to mention frequent lightning. Clouds and precip will modulate daytime temps, keeping most locations out of the 90s, but lows will stay up near 70 if not a little warmer. The front will progress quite slowly for the rest of the weekend, just enough to shift the focus for storms on Sunday into south- central Kentucky. Best chance for dry weather will be Monday and Tuesday as the front gets pushed into the Tennessee Valley and the upper ridge noses in from the west. Slightly lower humidity is expected with dewpoints in the mid to upper 60s, but not a wholesale change in air mass, so we'll still have slight chance POPs across south central Kentucky. By Wednesday temps will recover above climo again with POPs back up to 20-30 percent. && .Aviation...(18Z TAF Issuance) Updated at 136 PM EDT Wed Jul 3 2019 Scattered showers are firing up across southern Indiana and central Kentucky. With a disturbance in the upper atmosphere moving across central Kentucky, showers and storms will likely be more widespread than the last few days. Expect all the TAF sites to be affected with periods of lowering ceilings and reduced visibilities in areas of heavy rain. Areas in the region will likely move quickly from VFR to IFR or MVFR conditions and back again as storms pop up and collapse. The environment doesn't have much wind energy, so well organized long lived storms are not expected. Pop up storms with outflow boundaries kicking up other short lived storms are expected. These storms will likely cause gusts around 40 knots, heavy rainfall, and lightning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...KDW Long Term...RAS Aviation...KDW
Hazardous weather outlook, Jul 3, 3:28 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 328 PM EDT Wed Jul 3 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 328 PM EDT Wed Jul 3 2019 /228 PM CDT Wed Jul 3 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected again this afternoon and evening. Any storm will be capable of producing torrential rainfall, gusty winds, and frequent lightning. Patchy fog will be possible in some areas overnight, especially in low-lying and river valley areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An active weather pattern will continue through the remainder of the week and into the holiday weekend. In general, look for showers and thunderstorms each afternoon and evening. Some storms could be strong to severe at times with damaging winds, torrential rainfall and frequent lightning being the main threats. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report strong winds, flooding, and any hail this week. KDW
In the hours before
Special weather statement, Jul 3, 2:32 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
232 PM EDT Wed Jul 3 2019
KYZ024-025-031900-
Meade-Breckinridge-
232 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEADE AND NORTHEASTERN
BRECKINRIDGE COUNTIES...
At 232 PM EDT/132 PM CDT/, a strong thunderstorm was located 7 miles
southwest of Brandenburg, moving east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Brandenburg, Irvington, Sirocco, Raymond, Frymire, Payneville and
Haysville.
LAT...LON 3803 8636 3802 8621 3801 8618 3801 8616
3786 8626 3796 8640
TIME...MOT...LOC 1832Z 289DEG 7KT 3796 8629
SSCSpecial weather statement, Jul 3, 2:36 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
236 PM EDT Wed Jul 3 2019
INZ078-092-031900-
Clark-Scott-
236 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLARK AND
SOUTHEASTERN SCOTT COUNTIES...
At 236 PM EDT, a strong thunderstorm was located 11 miles southeast
of Scottsburg, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marysville, Otisco, Nabb, Henryville, Memphis and New Washington.
LAT...LON 3861 8557 3861 8555 3847 8558 3849 8577
3862 8575 3863 8557
TIME...MOT...LOC 1836Z 278DEG 11KT 3854 8567
SSCSpecial weather statement, Jul 3, 2:42 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Louisville KY 142 PM CDT Wed Jul 3 2019 KYZ070>072-031915- Warren-Logan-Simpson- 142 PM CDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOGAN...NORTHERN SIMPSON AND SOUTHWESTERN WARREN COUNTIES... At 142 PM CDT, a strong thunderstorm was located 10 miles east of Russellville, moving east at 25 mph. Wind gusts of 50 to 55 mph and nickel size hail are possible with this storm. Locations impacted include... Russellville, Auburn, Woodburn, Browning, Salmons, Dennis, Middleton, Rockfield, South Union and Petros. LAT...LON 3674 8678 3685 8687 3701 8658 3678 8648 TIME...MOT...LOC 1842Z 248DEG 22KT 3685 8670 SSC
Special weather statement, Jul 3, 2:46 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Louisville KY 246 PM EDT Wed Jul 3 2019 INZ078-079-031915- Jefferson-Scott- 246 PM EDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON AND SOUTHEASTERN SCOTT COUNTIES... At 246 PM EDT, a strong thunderstorm was located near Scottsburg, moving northeast at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Lexington, Kent, Wakefield, Blocher, Chelsea, Swanville and New Frankfort. LAT...LON 3862 8571 3871 8576 3882 8556 3866 8546 TIME...MOT...LOC 1846Z 244DEG 15KT 3869 8566 SSC
Special weather statement, Jul 3, 3:09 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
309 PM EDT Wed Jul 3 2019
KYZ030-031-031945-
Jefferson-Oldham-
309 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OLDHAM AND
NORTHEASTERN JEFFERSON COUNTIES...
At 308 PM EDT, a strong thunderstorm was located over Briarwood,
moving northeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Louisville, Jeffersontown, St. Matthews, Lyndon, Middletown, Douglass
Hills, Prospect, Hurstbourne, Graymoor-Devondale and Windy Hills.
LAT...LON 3829 8546 3828 8547 3828 8545 3826 8543
3820 8562 3827 8570 3840 8557
TIME...MOT...LOC 1908Z 234DEG 10KT 3828 8560
SSCSpecial weather statement, Jul 3, 3:18 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
218 PM CDT Wed Jul 3 2019
KYZ072-031945-
Simpson-
218 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SIMPSON COUNTY...
At 218 PM CDT, a strong thunderstorm was located near Portland,
moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hillsdale, Salmons, Schweizer, Geddes, Mcelroy Ford and Peden Mill.
LAT...LON 3665 8659 3665 8667 3683 8658 3681 8640
3674 8641 3671 8641 3668 8642 3665 8641
3665 8651 3664 8654 3664 8657
TIME...MOT...LOC 1918Z 264DEG 11KT 3671 8661
SSCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:07 PM EDT | Special Weather Statement | LMK | Hancock | 23 min |
| Jul 2, 8:11 PM EDT | Special Weather Statement | LMK | Logan | 34 min |
| Jul 2, 8:18 PM EDT | Special Weather Statement | LMK | Spencer | 27 min |
| Jul 2, 8:20 PM EDT | Special Weather Statement | LMK | Nelson | 25 min |
| Jul 2, 8:32 PM EDT | Special Weather Statement | LMK | Jefferson | 28 min |
| Jul 2, 8:34 PM EDT | Special Weather Statement | LMK | Nelson | 26 min |
| Jul 2, 8:43 PM EDT | Special Weather Statement | LMK | Shelby | 17 min |
| Jul 2, 8:54 PM EDT | Special Weather Statement | LMK | Shelby | 36 min |
| Jul 2, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 31 min |
| Jul 2, 9:02 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Nelson | 28 min |
| Jul 2, 9:24 PM EDT | Special Weather Statement | LMK | Allen | 36 min |
| Jul 2, 9:27 PM EDT | Special Weather Statement | LMK | Spencer | 33 min |
| Jul 2, 9:30 PM EDT | Special Weather Statement | LMK | Shelby | 30 min |
| Jul 2, 9:53 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 37 min |
| Jul 2, 9:57 PM EDT | Areal Flood Advisory | LMK | Shelby, Spencer | 3 hr |
| Jul 3, 2:06 PM EDT | Special Weather Statement | LMK | Nicholas | 24 min |
| Jul 3, 2:18 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 27 min |
| Jul 3, 2:31 PM EDT | Special Weather Statement | LMK | Hancock | 29 min |
| Jul 3, 2:32 PM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Jul 3, 2:42 PM EDT | Special Weather Statement | LMK | Simpson | 33 min |
| Jul 3, 3:09 PM EDT | Special Weather Statement | LMK | Oldham | 36 min |
| Jul 3, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| Jul 3, 3:18 PM EDT | Special Weather Statement | LMK | Simpson | 27 min |
| Jul 3, 3:41 PM EDT | Special Weather Statement | LMK | Allen | 34 min |
| Jul 3, 3:46 PM EDT | Special Weather Statement | LMK | Ohio | 29 min |
| Jul 3, 3:55 PM EDT | Special Weather Statement | LMK | Ohio | 35 min |
| Jul 3, 3:56 PM EDT | Special Weather Statement | LMK | Allen, Barren | 34 min |
| Jul 3, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Jul 3, 4:00 PM EDT | Special Weather Statement | LMK | Bourbon | 45 min |
| Jul 3, 4:22 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Ohio | 3 hr |
| Jul 3, 4:22 PM EDT | Special Weather Statement | LMK | Monroe | 38 min |
| Jul 3, 4:31 PM EDT | Special Weather Statement | LMK | Grayson | 29 min |
| Jul 3, 4:51 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine | 24 min |
| Jul 3, 5:13 PM EDT | Areal Flood Advisory | LMK | Fayette, Scott | 3 hr |
| Jul 3, 6:17 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine | 28 min |
| Jul 3, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine | 34 min |
| Jul 3, 6:32 PM EDT | Areal Flood Advisory | LMK | Clark | 118 min |
| Jul 3, 6:49 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 26 min |
| Jul 3, 7:00 PM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Jessamine | 3 hr |
| Jul 3, 7:09 PM EDT | River Flood Advisory | LMK | Bourbon | 13 hr |
| Jul 3, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 39 min |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.